[Skip to Content]
[Skip to Content Landing]
Article
December 12, 1994

Evaluation of Back Pain Secondary to Spinal Epidural Hematoma Associated With Aspirin Intake and a Partial Platelet Glycoprotein Ia/IIa Deficiency

Author Affiliations

From the Departments of Medicine (Drs Franscini, Ballmer, Beer, and Straub), Neurology (Dr Sturzenegger), and Neuroradiology (Dr Tuncdogan), Inselspital, University of Berne (Switzerland).

Arch Intern Med. 1994;154(23):2769-2771. doi:10.1001/archinte.1994.00420230166020
Abstract

We report a case of spontaneous spinal epidural hemorrhage with three unusual features: (1) the hemorrhage was associated with aspirin ingestion and a reduced level of platelet glycoprotein Ia/IIa; (2) the patient presented with typical severe back pain but without neurologic dysfunction; and (3) the patient initially recovered without surgical decompression but suffered from recurrent epidural hematoma.

(Arch Intern Med. 1994;154:2769-2771)

×